Maryland, 2011

Heavy Rain in Maryland, June 27, 2011

June 27, 2011 · NWS AKQ · 1 event in 1 county or zone

Isolated thunderstorms along a warm front produced heavy rain which caused minor flooding across portions of the Lower Maryland Eastern Shore.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Isolated thunderstorms along a warm front produced heavy rain which caused minor flooding across portions of the Lower Maryland Eastern Shore.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 27, 2:31 PM EST, 4 hours 31 minutes earlier.

Area forecast discussion, Jun 27, 2:31 PM EST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
331 PM EDT MON JUN 27 2011

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE MOVES SLOWLY MOVES OFF THE MID
ATLANTIC COAST TONIGHT. A COLD FRONT APPROACHES FROM THE NORTHWEST
TUESDAY AND CROSSES THE REGION TUESDAY NIGHT. HIGH PRESSURE BUILDS
IN FROM THE WEST FOR THE MIDDLE OF THE WEEK...AND SETTLES OFF THE
SOUTHEAST COAST LATER IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THE LATEST SURFACE ANALYSIS INDICATES A FRONTAL BOUNDARY DRAPED FROM
CENTRAL NC TO NE NC. ADDITIONALLY A SEA/BAY-BREEZE BOUNDARY IS
SITUATED ACROSS THE TIDEWATER EVIDENCED BY AN E TO NE WIND AT NTU
ORF AND NGU. THERE IS ALSO POSSIBLY A DIFFUSE DIFFERENTIAL HEATING
BOUNDARY ROUGHLY ALONG A LINE FROM AVC TO AKQ FROM EARLIER
PERSISTENT LOW CLOUDINESS RESULTING FROM THE CONVECTION FROM LAST
NIGHT. THE AIRMASS OVER THE SE PORTION OF THE CWA IS RATHER UNSTABLE
WITH MLCAPE VALUES OF 1500-2500 J/KG ACROSS SE VA AND NE NC PER SPC
ANALYSIS. HENCE A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM
GIVEN AN UNSTABLE AIRMASS AS SEVERAL BOUNDARIES THAT CAN ACT AS
TRIGGER MECHANISMS. DEEP LAYER SHEAR IS WEAK...SO MAINLY PULSE TYPE
CONVECTION IS EXPECTED.

CONVECTION IS EXPECTED TO DISSIPATE AND MOVE OFF THE COAST THIS
EVENING. ALTHOUGH A FEW SHOWERS OR THUNDERSTORMS COULD LINGER ACROSS
NE NC THROUGH THE EARLY MORNING HOURS. LOW TEMPERATURES SHOULD RANGE
FROM THE UPPER 60S TO LOW 70S.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
A POTENT TROUGH SWINGS ACROSS THE EASTERN GREAT LAKES AND UPPER
SAINT LAWRENCE VALLEY DRAGGING A COLD FRONT TOWARD THE MID ATLANTIC.
ONGOING SHOWERS AND THUNDERSTORMS COULD CREEP INTO WESTERN PORTIONS
OF THE LOCAL AREA IN THE MORNING. NEVERTHELESS...PARTLY TO MOSTLY
CLOUDY SKY COVER IS EXPECTED AND THIS COULD IMPACT HOW UNSTABLE THE
ATMOSPHERE EVENTUALLY BECOMES. A DECENT CHANCE OF SHOWERS AND
THUNDERSTORMS IS EXPECTED WEST TO EAST DURING THE AFTERNOON AND
EVENING HOURS REGARDLESS. HOWEVER...THE AMOUNT OF INSTABILITY WILL
DICTATE ANY STRONG TO SEVERE POTENTIAL GIVEN A LACK OF DEEP LAYER
SHEAR. HEAVY RAIN IS POSSIBLE IN ANY SHOWERS GIVEN PW VALUES AROUND
2 IN. HIGH TEMPERATURES SHOULD BE IN THE UPPER 80S TO LOW 90S.

THE PROBABILITY OF SHOWERS AND THUNDERSTORMS WILL DISSIPATE WEST TO
EAST TUESDAY NIGHT AS DRIER AIR MOVES IN FROM THE WEST BEHIND THE
FRONT. LOW TEMPERATURES SHOULD RANGE FROM THE MID TO UPPER 60S
NW...TO LOW TO MID 70S SE.

THERE COULD BE A FEW EARLY SHOWERS OR THUNDERSTORMS ALONG EXTREME
EASTERN PORTIONS OF THE AREA WEDNESDAY MORNING. OTHERWISE...DRY AIR
SHOULD PREVAIL THROUGH THURSDAY. HIGH TEMPERATURES WEDNESDAY SHOULD
BE IN THE UPPER 80S TO AROUND 90...AND IN THE MID TO UPPER 80S
THURSDAY. LOW TEMPERATURES WEDNESDAY NIGHT SHOULD RANGE FROM THE
UPPER 50S TO MID 60S. AFTERNOON DEWPOINTS WILL BE COMFORTABLE FOR
LATE JUNE WITH READINGS IN THE MID TO UPPER 50S FOR MOST
LOCATIONS...AND THE LOW TO MID 60S FOR COASTAL PORTIONS OF THE
TIDEWATER AND NE NC.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
NO MAJOR CHANGE IN FORECAST RATIONALE IN THE EXTENDED PERIOD.
UPPER LVL LONGWAVE PATTERN FOR THE LATE WEEK TIME FRAME LOOKS TO BE
CHARACTERIZED BY BROAD UPR LVL RIDGING OVER THE CENTRAL/SOUTHERN
PLAINS BUILDING EAST OVER THE HOLIDAY WEEKEND INTO ERY NEXT WEEK.

GENERALLY BENIGN/DRY CONDITIONS THU NGT-SAT COURTESY OF HIGH
PRESSURE OVER THE OHIO VALLEY WL GIVE WAY TO INCREASING (MAINLY
DIURNALLY DRIVEN) RAIN CHCS BY SUN/MON AS RIDGE BUILDS EAST W/
RESULTANT SURFACE FLOW VEERING TO BECOME S-SW OVER THE WEEKEND.
HIGHEST RAINFALL CHCS FOR THE PERIOD LOOKS TO COME ON SUNDAY W/GFS
AND ECMWF BOTH DEVELOPING A LEE TROUGH ACROSS WESTERN ZONES...WHICH
COULD WELL PROVIDE A FOCUSING MECHANISM FOR TYPICAL SCT AFTN
CONVECTION SUNDAY AFTN/EVE AND ONCE AGAIN ON MONDAY AFTN.

FOR TEMPERATURES...STAYED CLOSE TO INHERITED FORECAST WITH
TEMPERATURES STAYING NR/JUST ABOVE SEASONABLE VALUES. LOOK FOR
MAXIMA GENERALLY IN THE LOWER 90S INLAND...COOLER M-U 80S AT
IMMEDIATE COASTAL ZNS. EARLY MORNING LOWS TO GENERALLY RANGE THROUGH
THE 60S.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
PRESENCE OF THE WARM FRONT AND DEVELOPING WEAK LOW PRESSURE ALONG
THE FRONT...WHICH WILL LIKELY SETTLE MORE OR LESS W-E ACROSS
CENTRAL OR SOUTHERN VA...WILL BECOME THE FOCUS FOR ADDITIONAL
SHOWERS AND TSTMS LATER THIS AFTN WITH THE DAYTIME HEATING. GIVEN
THE EXTENSIVE MID/UPR LEVEL CLOUDINESS...THE DEGREE OF LLVL INSTBY
LATER TODAY IS UNCERTAIN...AND THUS IS THE COVERAGE OF
AFTN/EVENING CONVECTION. THUS HAVE MAINTAINED PREDOMINANT VFR
CONDITIONS ACROSS THE TAF SITES...WITH A CB MENTION AFTER 16Z.
AREAS THAT DO RECEIVE RAIN THIS AFTN/EVENING WILL LIKELY SEE CIGS
AND/OR VSBYS BRIEFLY REDUCED TO MVFR AND POTENTIALLY IFR.

OUTLOOK...THE CHANCES FOR PCPN WITH SCATTERED THUNDERSTORMS WILL
CONTINUE THROUGH TUESDAY NIGHT ALONG WITH BRIEFLY LOWERING AVIATION
CONDITIONS. VFR/DRY WEATHER WILL PREVAIL WEDNESDAY THROUGH FRIDAY.

&&

.MARINE...
FAIRLY BENIGN CONDITIONS CONTINUE OVER THE WATERS THROUGH EARLY
TUESDAY AS LGT ONSHORE FLOW CONTINUES. A WEAK COLD FRONT WL DROP
ACROSS THE WATERS LATE TUE NIGHT/EARLY WED. TIGHTENING GRADIENT
AHEAD OF THE FRONT WL ALLOW FOR MODEST INCREASE IN WNDS DURING THIS
TIMEFRAME...THOUGH AT THIS POINT WL CONTINUE TO KEEP WINDS BELOW SCA
THRESHOLDS. HOWEVER...15 TO 20 KTS OVER THE COAST WATERS MAY BUILD
SEAS TO 5 FT (MARGINAL SCA'S) ACROSS THE NRN PORTIONS BY TUE NIGHT
BEFORE THE FRONT MOVES THROUGH. BEHIND THE FRONT...WIND DIRECTIONS
WILL SWITCH TO THE NW THEN N...WITH THE SHALLOW OVER-WATER INSTBY
SETTING THE STAGE FOR A MARGINAL SURGE (SCA CONDITIONS) ACROSS THE
BAY WED AND POSSIBLY WED NIGHT. WILL MONITOR THIS SITUATION FOR
POTENTIAL SCA HIGHLIGHTS. BOATING CONDITIONS ARE EXPECTED TO BECOME
MORE TRANQUIL BY THURSDAY THROUGH THE FIRST HALF OF THE HOLIDAY
WEEKEND.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ
LONG TERM...MAM
AVIATION...BKH
MARINE...MAM
Hazardous weather outlook, Jun 27, 5:57 PM EST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
657 PM EDT MON JUN 27 2011

MDZ021>025-VAZ048-049-060>091-094-099-100-282300-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-NEWPORT NEWS/HAMPTON-ACCOMACK-
NORTHAMPTON VA-
657 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-102-VAZ092-093-095>098-282300-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-SOUTHAMPTON-
ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
657 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA AND SOUTH
HAMPTON ROADS VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE EARLY THIS EVENING. ANY
THUNDERSTORMS THAT DO DEVELOP WILL PRODUCE GUSTY WINDS AND BRIEF
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-634-650-652-654-656-658-282300-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
657 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-282300-
CURRITUCK SOUND-
657 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 27, 4:06 PM EST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
506 PM EDT MON JUN 27 2011

NCZ015>017-102-VAZ097-098-272145-
CAMDEN NC-CHESAPEAKE VA-EASTERN CURRITUCK NC-PASQUOTANK NC-VIRGINIA
BEACH VA-WESTERN CURRITUCK NC-
506 PM EDT MON JUN 27 2011

...STRONG THUNDERSTORMS MOVING INTO EXTREME NORTHEAST NORTH CAROLINA...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MOYOCK TO SHILOH...OR FROM 8 MILES
NORTHWEST OF CURRITUCK TO 6 MILES NORTHEAST OF WEEKSVILLE...MOVING
EAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  CURRITUCK AROUND 510 PM EDT...
  KNOTTS ISLAND AROUND 520 PM EDT...
  COROLLA AROUND 525 PM EDT...

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3651 7623 3662 7598 3658 7597 3657 7591
      3663 7596 3665 7590 3623 7577 3622 7581
      3627 7584 3620 7583 3620 7592 3624 7594
      3620 7595 3620 7605 3627 7612 3629 7618
      3620 7608 3620 7618

SCALORA
Special weather statement, Jun 27, 4:27 PM EST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
527 PM EDT MON JUN 27 2011

NCZ016-017-VAZ097-272145-
CAMDEN NC-CHESAPEAKE VA-WESTERN CURRITUCK NC-
527 PM EDT MON JUN 27 2011

...STRONG THUNDERSTORM MOVING INTO CURRITUCK COUNTY...

AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH MILLS...MOVING EAST AT 15 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR MOYOCK...AND...NORTHWEST AT 545 PM
EDT.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3644 7633 3653 7635 3658 7614 3642 7611

SCALORA
Special weather statement, Jun 27, 4:32 PM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
532 PM EDT MON JUN 27 2011

NCZ012>014-030-272215-
BERTIE NC-GATES NC-HERTFORD NC-NORTHAMPTON NC-
532 PM EDT MON JUN 27 2011

...STRONG THUNDERSTORMS MOVING ACROSS PORTIONS OF
BERTIE...GATES...HERTFORD...AND NORTHAMPTON COUNTIES IN INTERIOR
NORTHEAST NORTH CAROLINA...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WOODLAND TO HARRELLSVILLE...OR FROM RICH
SQUARE TO RYLAND...MOVING NORTH AT 15 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR...
  WOODLAND AROUND 535 PM EDT...
  UNION AROUND 540 PM EDT...
  POTECASI AROUND 545 PM EDT...
  TUNIS AROUND 550 PM EDT...
  MILWAUKEE AROUND 555 PM EDT...
  GATESVILLE AROUND 600 PM EDT...

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. ADDITIONALLY...THE STRONGEST
CELLS COULD PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3653 7757 3654 7663 3620 7677 3618 7728

ZIMMERMAN
Local storm report, Jun 27, 4:38 PM EST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
538 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             2 E ACORN HILL          36.44N 76.51W
06/27/2011  E1.75 INCH       GATES              NC   EMERGENCY MNGR

            GOLFBALL SIZE HAIL ALONG RTE 158 IN THE DISMAL SWAMP.

&&

RCURRY
Special weather statement, Jun 27, 4:50 PM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
550 PM EDT MON JUN 27 2011

NCZ016-017-102-VAZ096>098-272245-
CAMDEN NC-CHESAPEAKE VA-EASTERN CURRITUCK NC-SUFFOLK VA-VIRGINIA
BEACH VA-WESTERN CURRITUCK NC-
550 PM EDT MON JUN 27 2011

...STRONG THUNDERSTORMS MOVING ACROSS EXTREME NORTHEAST NORTH
CAROLINA AND THE TIDEWATER REGION...

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3667 7658 3689 7598 3676 7594 3662 7587
      3623 7577 3622 7581 3627 7584 3623 7585
      3620 7583 3618 7589 3624 7594 3620 7594
      3618 7591 3616 7594

SCALORA
Special weather statement, Jun 27, 5:20 PM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
620 PM EDT MON JUN 27 2011

NCZ012>014-016-VAZ087-088-092>098-272245-
CAMDEN NC-CHESAPEAKE VA-GATES NC-GREENSVILLE VA-HERTFORD NC-ISLE OF
WIGHT VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON
NC-SOUTHAMPTON VA-SUFFOLK VA-SUSSEX VA-VIRGINIA BEACH VA-
620 PM EDT MON JUN 27 2011

...STRONG THUNDERSTORMS ACROSS EXTREME SOUTHEAST VIRGINIA...

AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES EAST OF PRINCESS ANNE TO
SEABOARD...OR FROM 9 MILES SOUTH OF VIRGINIA BEACH TO 7 MILES
NORTHEAST OF GARYSBURG...MOVING NORTH AT 10 MPH.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3671 7758 3697 7626 3694 7622 3692 7611
      3694 7600 3692 7597 3679 7596 3670 7591
      3671 7591 3663 7590 3662 7595 3664 7597
      3661 7598 3635 7749

SCALORA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Worcester

When
June 27, 7:02 PM EST
Where
Worcester County, 3 mi NW of (W30)ocean City Muni
Reported by
Trained Spotter
Coordinates
38.350, -75.160

Parking lots at a Walmart and Home Depot were filled with water. Also, minor street flooding was reported in Berlin due to poor drainage issues. Rainfall amounts were estimated between three and five inches in these areas.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2011Every state in 2011This day in weather historyWarnings in Maryland, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 328916.